Missouri, 2008

Flood in Missouri, July 16 to 17, 2008

July 16 to 17, 2008 · NWS LSX · 1 event in 1 county or zone

95 feet. It fell below flood stage on July 16.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

The Mississippi River crested at Louisiana, MO on July 1 at 23.95 feet. It fell below flood stage on July 16. The river crested at Clarksville, MO on July 1 at 34.60 feet. It fell below flood stage on July 17. For additional information about the flooding consult the June report.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 16, 9:09 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 16, 9:09 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 PM CDT WED JUL 16 2008

.UPDATE...
/655 PM CDT WED JUL 16 2008/

SLOW MOVING VORT CENTER THRU SRN IA WILL BRING SOME MOSTLY CLOUDY
CONDITIONS TO THE NRN FA THIS EVENING. MUCH OF THIS SHOULD BE E OF
THAT AREA BY 06Z. REST OF THE AREA REMAINS ON TRACK FOR CLEAR OR
NEARLY CLEAR SKY FOR TONIGHT.

TES

&&

.DISCUSSION...
/338 PM CDT WED JUL 16 2008/

FORECAST INTO FRI SHUD BE SIMILAR TO WHAT IT HAS BEEN YDY AND TDY.
SLY WINDS WITH TEMPS WARMING A LITTLE. FOR TNGT...MCV OVR SRN IA
HAS NOT BEEN GENERATING NEW CNVTN DUE TO THICK MID LVL CLDS
SUPPRESSING DAYTIME HEATING. MDLS INDICATE THIS MCV WL BE ABSORBED
BY ONGOING MCS ACRS GRT LKS REGION. CANNOT RULE OUT AN ISO
SHRA/TSRA IN EXTREME NRN PORTIONS OF THE CWA...BUT DO NOT FEEL
MENTIONING IS WARRANTED ATTM.

MAIN FCST CONCERN IS S/W CURRENTLY ACRS NRN OREGON. THIS S/W IS
PROGD TO MOVE E INTO CNTL PLAINS BY FRI MRNG. NAM...UKMET AND ECMWF
ARE IN RELATIVELY GOOD AGRMNT BRINGING CDFNT INTO SRN IA AND
POSSIBLY NRN MO FRI NGT INTO SAT MRNG. GIVEN STRONG UPR RIDGE
CURRENTLY IN PLACE...PREFER A MORE NRN SOLN. HOWEVER...THESE MDLS
PROG THE RIDGE BREAKING DOWN SOME ALLOWING THE CDFNT TO SINK SWD.

MDLS SUGGEST MCS ACRS SRN IA...NRN MO EARLY FRIDAY MRNG. CVNTN ON
FRI WL BE DIFFICULT TO FCST THIS FAR OUT. HOWEVER...OUTFLOW BNDY
SHUD HELP PUSH THE EFFECTIVE FNT FAR ENUF SEWD THAT NRN AND WRN
PORTIONS OF THE CWA COULD SEE SOME AFTN AND EVE TSRA THAT WL LIKELY
DEVELOP INTO MCS.

DUE TO UNCERTAINTIES WITH PLACEMENT OF EFFECTIVE FNT AND CNVTV
DEBRIS...POPS ON SAT ARE LWR AND MORE WIDESPREAD ATTM.

BY NEXT WEEK...WRMFNT WILL BE PUSHED BACK N OF THE CWA BRINGING SLY
WINDS BACK TO THE AREA. ECMWF BRINGS ANOTHER S/W SEWD ALONG THE
WRMFNT ACRS ERN PORTIONS OF THE CWA ON MON INTO TUES. WITH WRMFNT N
OF THE REGION...TEMPS SHUD CLIMB INTO THE LWR TO MID 90S NEXT WEEK.

PERSISTENCE HAS BEEN KEY IN THIS FCST. ONLY MINOR CHANGES HAVE BEEN
MADE. FCST IS TRENDED TWD THE NAM AND UKMET IN SHORT TERM AND THEN
ECMWF IN EXTD. HAVE LITTLE CONFIDENCE IN GFS GIVEN CNVTV FEEDBACK
THAT APPEARS ACRS NRN PLAINS EARLY IN CYCLE.

TILLY

&&

.AVIATION...
/1008 PM CDT WED JUL 16 2008/
FOR THE 06Z TAFS...
DRY AND VFR CONDITIONS EXPECTED NEXT 24 HOURS. LIGHT S-SELY WINDS
WILL INCREASE TO 06-08 KNOTS AFTER 13-14Z.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 16, 2:47 PM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT WED JUL 16 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
347 PM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND NORTHERN
MISSOURI FRIDAY NIGHT. THE CHANCE OF THUNDERSTORMS RETURNS ON
MONDAY NIGHT AND TUESDAY ACROSS PORTIONS OF SOUTHWEST ILLINOIS.

HEAT INDICES ARE EXPECTED TO REACH THE 100 DEGREE MARK SATURDAY
AFTERNOON FOR PORTIONS OF THE ST. LOUIS METRO AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Pike

When
July 16, 11:00 PM CST to July 17, 1:00 PM CST
Where
Pike County, 1.5 mi N of Busch to 3.35 mi N of Hope
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
39.602, -91.198

The Mississippi River crested at Louisiana, MO on July 1 at 23.95 feet. It fell below flood stage on July 16. The river crested at Clarksville, MO on July 1 at 34.60 feet. It fell below flood stage on July 17. For additional information about the flooding consult the June report.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129284.